Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 387, NWS Louisville, KY

July 19, 2012Garrard County, Jessamine County, Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2012, 5:52 PM EDT for Garrard County, Jessamine County, Madison County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 5:52 PM EDT (21:52 UTC)
Expired
Jul 19, 2012, 6:35 PM EDT
In force
43 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garrard County, KY, Jessamine County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 117 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:24 PM EDTTSTM WND DMG4 E Bryantsville, KYLARGE OAK TREE BLOWN OVER ON TO TWO CARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS53 KLMK 192152
SVRLMK
KYC079-113-151-192235-
/O.NEW.KLMK.SV.W.0387.120719T2152Z-120719T2235Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 635 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DAVISTOWN TO LITTLE HICKMAN...
  MOVING EAST AT 15 MPH.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! STAY AWAY FROM WINDOWS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  RICHMOND...
  LANCASTER...
  MARCELLUS AND POLLARD...
  BRYANTSVILLE AND TODDVILLE...
  MARKSBURY AND EDENTON...
  BOURNE AND CUZICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3752 8440 3767 8470 3769 8468 3768 8470
      3770 8470 3770 8474 3772 8474 3773 8469
      3773 8471 3774 8469 3775 8470 3776 8470
      3777 8471 3785 8466 3782 8424
TIME...MOT...LOC 2152Z 273DEG 13KT 3773 8472 3776 8456
WIND...HAIL 60MPH 1.00IN

$$

MJ
2 follow-up statements
362 
WWUS53 KLMK 192210
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT THU JUL 19 2012

KYC079-113-151-192235-
/O.CON.KLMK.SV.W.0387.000000T0000Z-120719T2235Z/
JESSAMINE KY-MADISON KY-GARRARD KY-
610 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 635 PM EDT
FOR GARRARD...WESTERN MADISON AND SOUTHERN JESSAMINE COUNTIES...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRYANTSVILLE TO COTTONBURG...
MOVING EAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  RICHMOND...
  LANCASTER...
  BOURNE...
  RUTHTON AND COTTONBURG...
  THREE FORKS AND CROW VALLEY...
  MILLION...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! STAY AWAY FROM WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3752 8440 3767 8469 3769 8468 3768 8470
      3770 8470 3770 8474 3772 8474 3773 8469
      3773 8470 3774 8469 3777 8471 3779 8470
      3782 8424
TIME...MOT...LOC 2210Z 273DEG 13KT 3771 8464 3774 8448
WIND...HAIL 60MPH 1.00IN

$$

MJ
676 
WWUS53 KLMK 192226
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM EDT THU JUL 19 2012

KYC113-192236-
/O.CAN.KLMK.SV.W.0387.000000T0000Z-120719T2235Z/
JESSAMINE KY-
626 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JESSAMINE COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3752 8440 3767 8468 3770 8470 3773 8462
      3774 8429
TIME...MOT...LOC 2226Z 273DEG 13KT 3766 8455

$$

KYC079-151-192235-
/O.CON.KLMK.SV.W.0387.000000T0000Z-120719T2235Z/
MADISON KY-GARRARD KY-
626 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 635 PM EDT
FOR GARRARD AND WESTERN MADISON COUNTIES...

AT 623 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED  QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR THREE FORKS...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LANCASTER...
  NINA AND HACKLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3752 8440 3767 8468 3770 8470 3773 8462
      3774 8429
TIME...MOT...LOC 2226Z 273DEG 13KT 3766 8455
WIND...HAIL 60MPH 1.00IN

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:28 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 19, 4:28 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT THU JUL 19 2012

.Forecast Update...
Issued at 425 PM EDT Thu Jul 19 2012

Severe T-storm Watch 495 has been expanded to include Scott,
Harrison, Bourbon, and Nicholas Counties.  Now all of our area
along and north of a line from Casey County to Larue County to
Hancock County in KY and southern Indiana are under the watch.  The
watch was issued due to ongoing severe convection and anticipated
new development over southern Indiana and north central KY later
this evening.  The watch goes through 11 pm EDT...10 pm CDT.
Products out shortly.

&&

.Short Term (Tonight - Friday Night)...
Issued at 320 PM EDT Thu Jul 19 2012

...Strong to Severe Storms Expected this Evening...

Storms have been slow to develop this afternoon with a slight cap in
place over most of the area.  However, one area that we have seen
some activity in is over portions of the Bluegrass and north central
KY where strong to marginally severe storms have been widely
scattered this afternoon.  We've had one report of 61 mph winds at
the Clark Co mesonet this afternoon.  This area had better lift due
to an upper level shortwave moving across central IN/OH today.  The
rest of our area has been inhibited by the cap and lack of trigger
so far.

This evening will be more favorable for a period of more widespread
strong to severe storms from about 7pm to 2am EDT.  We're already
starting to see more storms break the cap over north central KY east
of I-65 as of 3pm EDT.  Also, energy from the main upper level
trough will dive south this evening helping to produce numerous
showers and storms over the area.  Several sfc boundaries exist to
focus convection ahead of the main sfc front which extend SW from
the sfc low over central Illinois to southwest MO.  The low and sfc
front will move east overnight with the sfc front crossing the area
sometime tomorrow morning.  Some models indicate it may stall some
where over south central/east central KY tomorrow afternoon giving
southern and eastern portions of KY possibly another chance of
storms although probably not quite as strong. Convection should
clear the entire area sometime Fri night.

Strong to severe storms this evening will contain damaging winds as
the main threat.  With plenty of CAPE, severe hail will also be a
threat.  If a storm can latch onto a boundary, rotation or an isld
tornado could be possible but not likely.

With heat indices reaching criteria over most of the advisory area,
will leave in place for now.  Probably will cancel that early if
convection becomes more widespread.

Temps tonight will be in the lower 70s with highs tomorrow in the
mid 80s to around 90.  Lows Fri night will be in the upper 60s to
lower 70s.

.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Thu Jul 19 2012

Main trough axis should be off to our southeast Saturday morning.
With that shift, airmass should be drier over us. Expect troughiness
to be to our east most of this period, but it will weaken as a ridge
builds into the lower Mississippi River Valley. Thus expect after a
near normal start to temperatures Saturday, we will see a steady
rise after that. After a dry weekend, we should start seeing
isolated coverage again Monday afternoon and then scattered storms
the rest of the week. Heat indices look to get close to the advisory
level by midweek.

&&

.Aviation (18Z TAF Issuance)...
Issued at 130 PM EDT Thu Jul 19 2012

An upper level trough moving through the area as well as multiple
sfc boundaries will cause on and off chances of t-storms this
afternoon and tonight.  According to the latest 12Z NAM and 13Z HRRR
models, scattered convection near SDF/LEX looks likely this
afternoon with t-storm chances increasing this evening at BWG.  It
is hard to nail down timing of storms and have left VCTS in for a
good period this afternoon and evening.  Will need to refine reduced
flight conditions (MVFR or IFR) and winds as t-storms approach the
TAF sites.  Outside of any t-storms late this afternoon/evening, sfc
winds will become gusty out of the SW on approach of the main upper
level trough and sfc front.  The best chance of widespread storms
looks to be associated with these features between 0Z and 6Z this
evening.

After 6Z to 9Z storms should exit the TAF sites with lingering
showers possible.  NAM soundings and MOS guidance indicates low cigs
(MVFR) moving in behind the main convection lasting through the
morning hours.  The main wind shift (WSW to NW) with the main sfc
front will occur near the very end of this TAF period between
15-19Z tomorrow.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032-061-062-070>072.

Update...........AMS
Short Term.......AMS
Long Term........RJS
Aviation.........AMS
Hazardous weather outlook, Jul 19, 3:42 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT THU JUL 19 2012

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-202245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND WEST CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES WILL SOAR INTO THE MID TO UPPER 90S AND A CONTINUED
HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES
JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY
EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW.
STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE
MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
MONDAY THROUGH TUESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL
BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE
IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ033>043-045>049-053>057-063>067-073>078-081-082-202245-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND EAST CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES WILL SOAR INTO THE LOW TO MID 90S AND A
CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX
HEAT INDICES JUST BETWEEN 100 TO 105 DEGREES FOR A FEW HOURS THIS
AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE
OUTDOORS.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW.
STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE
MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
MONDAY THROUGH WEDNESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS
WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY
INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES
FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

AMS/RJS

In the hours before

Special weather statement, Jul 19, 5:25 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT THU JUL 19 2012

INC019-143-175-192210-
SCOTT IN-WASHINGTON IN-CLARK IN-
525 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG AND NORTH OF HIGHWAY 56 FROM WEST
OF SALEM TO SCOTTSBURG...MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS IN EXCESS OF 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  BUNKER HILL AND BLUE RIVER...
  NEW LIBERTY...
  UNDERWOOD...
  BLUE LICK AND HENRYVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3862 8557 3861 8557 3861 8554 3857 8544
      3845 8557 3843 8562 3839 8563 3829 8574
      3833 8578 3836 8576 3840 8581 3841 8587
      3858 8608 3874 8592
TIME...MOT...LOC 2124Z 306DEG 20KT 3860 8592

RAS
Special weather statement, Jul 19, 5:28 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT THU JUL 19 2012

INC037-117-192210-
ORANGE IN-DUBOIS IN-
528 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORMS ENTERING ORANGE AND NORTHEAST DUBOIS
COUNTIES...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SHOALS...AND MOVING EAST AT 15
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS IN
EXCESS OF 50 MPH...ARE EXPECTED WITH THIS STORM. REMEMBER A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM EDT.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  PROSPECT AND WEST BADEN SPRINGS...
  ORANGEVILLE...
  ABYDEL...
  ORLEANS AND BRAXTONS SIDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8684 3853 8669 3869 8668 3869 8632
      3839 8632 3847 8689
TIME...MOT...LOC 2127Z 290DEG 13KT 3865 8661

RAS
Local storm report, Jul 19, 5:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             CHARLESTOWN             38.45N  85.67W
07/19/2012  E0.88 INCH       CLARK              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200823

MRC
Local storm report, Jul 19, 5:40 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     RICHMOND                37.74N  84.29W
07/19/2012                   MADISON            KY   FIRE DEPT/RESCUE

            TREES DOWN OVER MUCH OF NORTHWEST MADISON COUNTY.

&&

EVENT NUMBER LMK1200824

MRC
Local storm report, Jul 19, 5:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     LEXINGTON               38.04N  84.46W
07/19/2012                   FAYETTE            KY   TRAINED SPOTTER

            IN THE AREA OF JACKS CREEK PIKE AND SPEARS
            ROAD....MULTIPLE LARGE DIAMETER TREES DOWN AND A BARN
            WITH ROOF DAMAGE.

&&

EVENT NUMBER LMK1200825

MRC
Local storm report, Jul 19, 5:52 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     2 WNW GOSHEN            38.42N  85.63W
07/19/2012                   OLDHAM             KY   FIRE DEPT/RESCUE

            FIRE RESCUE EQUIPMENT IS BEING BLOCKED BY DOWNED TREES
            ON HIGHWAY 1793 NEAR ROSE ISLAND ROAD.

&&

EVENT NUMBER LMK1200827

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:04 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln, Marion, Taylor41 min
Jul 18, 8:06 PM EDTSpecial Weather StatementLMKJefferson29 min
Jul 18, 8:08 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio27 min
Jul 18, 8:30 PM EDTSpecial Weather StatementLMKBullitt, Jefferson, Spencer30 min
Jul 18, 8:33 PM EDTAreal Flood AdvisoryLMKHancock87 min
Jul 18, 9:07 PM EDTSpecial Weather StatementLMKNelson28 min
Jul 18, 9:10 PM EDTSevere Thunderstorm WarningLMKBullitt, Larue, Nelson30 min
Jul 18, 9:29 PM EDTSevere Thunderstorm WarningLMKLarue, Nelson31 min
Jul 18, 9:39 PM EDTSpecial Weather StatementLMKMarion31 min
Jul 18, 10:00 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor10 min
Jul 19, 3:33 AM EDTHeat AdvisoryLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more17 hr
Jul 19, 10:44 AM EDTSpecial Weather StatementLMKCasey31 min
Jul 19, 1:00 PM EDTSpecial Weather StatementLMKHarrison30 min
Jul 19, 1:32 PM EDTSpecial Weather StatementLMKNicholas28 min
Jul 19, 1:48 PM EDTSpecial Weather StatementLMKClark, Fayette42 min
Jul 19, 2:20 PM EDTSevere Thunderstorm WarningLMKClark30 min
Jul 19, 2:58 PM EDTSpecial Weather StatementLMKSpencer32 min
Jul 19, 3:09 PM EDTSevere Thunderstorm WarningLMKClark31 min
Jul 19, 3:11 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott, Woodford29 min
Jul 19, 3:26 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Woodford24 min
Jul 19, 3:41 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford29 min
Jul 19, 3:52 PM EDTAreal Flood AdvisoryLMKWoodford3 hr
Jul 19, 4:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison, Woodford48 min
Jul 19, 4:38 PM EDTSevere Thunderstorm WarningLMKMadison52 min
Jul 19, 5:30 PM EDTSevere Thunderstorm WarningLMKMadison15 min
Jul 19, 5:33 PM EDTSevere Thunderstorm WarningLMKOldham32 min
Jul 19, 6:03 PM EDTSevere Thunderstorm WarningLMKOldham32 min
Jul 19, 6:15 PM EDTSevere Thunderstorm WarningLMKHenry, Shelby45 min
Jul 19, 6:25 PM EDTSpecial Weather StatementLMKJefferson30 min
Jul 19, 6:31 PM EDTSevere Thunderstorm WarningLMKShelby39 min
Jul 19, 6:31 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison44 min
Jul 19, 6:34 PM EDTSpecial Weather StatementLMKOldham31 min
Jul 19, 6:46 PM EDTSevere Thunderstorm WarningLMKOhio29 min
Jul 19, 6:50 PM EDTSevere Thunderstorm WarningLMKJefferson45 min
Jul 19, 6:56 PM EDTSpecial Weather StatementLMKButler, Grayson44 min
Jul 19, 7:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby, Woodford45 min
Jul 19, 7:09 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 19, 7:10 PM EDTSevere Thunderstorm WarningLMKButler, Ohio45 min
Jul 19, 7:11 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer29 min
Jul 19, 7:20 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson9 min
Jul 19, 7:29 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Washington, Woodford46 min
Jul 19, 7:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart29 min
Jul 19, 7:48 PM EDTSevere Thunderstorm WarningLMKNelson, Spencer22 min
Jul 19, 7:50 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hart45 min
Jul 19, 7:51 PM EDTSpecial Weather StatementLMKBreckinridge44 min
Jul 19, 7:59 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Larue, Marion, Mercer, Nelson and 2 more46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.